question-icon

What causes eustachian tube dysfunction while on anti-hypertensive medication?

default
Posted on Wed, 27 Jul 2016
Question: Hi I recent started taking medication for high blood pressure and have been experiencing a stuffy congested nose? Medications started on April 20 and noticed this shortly after starting the meds> I also recent visited an ENT doctor who checked my nose and stated there was some inflammation in the nose, no infection or polyops. He prescribed naso nex spray which i have been using for apx 3 weeks. I think he told me it could take 2-3 months for the naso nex to fix the issue. I also forgot to ask him if the blood pressure meds may be the cause? On April 20 I did have fluid behind 1 ear drum however this problem is now ok and the ENT told me the fluid is gone. Just trying to figure out whats going on with the nose feeling? Also wondering if its related to the fluid in the ear? ENT Doc told me ear looks good but still getting some odd feeling in the ears light fullness or tightness. No Pain in the ears or nose?
doctor
Answered by Dr. T Shobha Deepak (3 hours later)
Brief Answer:
Nasal congestion leads to fluid in middle ear

Detailed Answer:
Hi
Welcome to Healthcare-Magic
Greetings of the day

Dear Sir

The anti-hypertensive rarely do cause nasal congestion as side effect. Long standing nasal congestions leads to blockage of Eustachian tube ( tube connecting the posterior part of nose with the middle ear cavity). Blockage of eustachian tube is likely to lead to collection in middle ear. The primary problem is likely to be nasal congestion .
Continue taking anti-hypertensive medications. Apart from it i would also suggest steam inhalation which will be very beneficial.

DO get back to me if you need any further assistance , will be glad to assist you

Take Care

Best Regards
Dr Shobha Deepak
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. T Shobha Deepak

General & Family Physician

Practicing since :2005

Answered : 1774 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes eustachian tube dysfunction while on anti-hypertensive medication?

Brief Answer: Nasal congestion leads to fluid in middle ear Detailed Answer: Hi Welcome to Healthcare-Magic Greetings of the day Dear Sir The anti-hypertensive rarely do cause nasal congestion as side effect. Long standing nasal congestions leads to blockage of Eustachian tube ( tube connecting the posterior part of nose with the middle ear cavity). Blockage of eustachian tube is likely to lead to collection in middle ear. The primary problem is likely to be nasal congestion . Continue taking anti-hypertensive medications. Apart from it i would also suggest steam inhalation which will be very beneficial. DO get back to me if you need any further assistance , will be glad to assist you Take Care Best Regards Dr Shobha Deepak